Family and Caregiver Schizophrenia Discussion Forum

Seroquel Side Effects


#1

Has anyone here had a loved one on Seroquel with drowsiness or severe weakness? I just spent 12 minutes holding a bedpan for my fiancé because he could not urinate at all. Also had to get him a straw to drink milk and hold his glass jar for him. He’s very shaky and breathing heavily, but his pulse is in the 70s. He can barely speak and before he would just KO and go to sleep, but now this is really worrying me. He’s unable to move at all.


#2

My son has taken varying amounts of seroquel - up to 900 mg/day - with no ill effects.
It also didn’t work for him, but until he built up a tolerance, he did say it was very calming.

What you’re describing sounds pretty severe. I think I’d be calling for real medical advice at the very least.
The pharmacist might be the fastest person to tell you if that’s a known & dangerous side effect.


#3

He seems sort of stabilized now, but I’m calling the clinic tomorrow. I know the maximum dose is 1,200 mg – and it does seem to be working for him a bit, I just think that the side effects are not worth it. He wants to continue taking and believes that the pain is a necessary part of the healing process, but then says he can’t take the 400 mg every day because it’s too much pain to handle. So while the voices and hallucinations are a tad control, I don’t think that the effects that it’s having on his body should be happening.


#4

I took it for awhile mostly for sleep and anxiety but I loved it …it gave me the best night’s sleep I ever had…I had to give it up though because I am diabetic and it shot my sugar to the moon…real high glucose numbers but no other side effects at all. :confused:


#5

I didn’t know it was for sleep or anxiety, I only thought of it as for Schizophrenia and Bipolar I or II. What dose were you on? I took Risperidone for sleep and it’s for schizophrenia, but only 0.5 mg a night and it caused me to have a seizure because of the wrong body chemistry.


#6

Seroquel does give Nikki crazy images. She slurs her words. Can’t really move other than the frustration of not having control. She is very groggy


#7

Yeah, he wasn’t able to speak very clearly and just barely, just “Yes or No” answers and he was crying and repeating, “I love you,” and “You’re great.”


#8

What’s worse is she will take 300mg before bed and forgets she took it then another 300mg. That is when it gets really difficult to manage. But the second she falls asleep I know I have 10-12 hrs of peace and quiet and that I need to sleep too. I am getting better with that.


#9

He’s only currently on 400 mg daily. Wakes up 3-4 hours after it knocks him out.


#10

I think it was 100 mg before bed…My doctor was thinking outside the box…And she wasn’t a psychiatrist. Still even though it let me sleep peacefully, it wasn’t worth the dangers to my diabetes…


#11

Unless she’s a psychologist, how is it that she’s allowed to prescribe such a drug?


#12

usually psychiatrists do the prescribing…however, apparently my (former) family doctor could prescribe a low dose (100 mg) for sleep…I found this link and the 3rd paragraph under #2 explains that and some other facts as well… http://discoveryrehab.com/19-things-to-know-about-seroquel-quetiapine-fumarate/


#13

I see, I didn’t know that possible. Anyway, I just had him Baker Acted. Today, was not a good day.


#14

Sorry -here’s hoping it is a better day tomorrow


#15

Thank you, I hope yours and your son’s are as pleasant.


#16

Doctors prescribe all kinds of meds for off-label uses all the time.

It’s a common practice.


#17

I wasn’t aware of that, since the only thing I’ve been ever prescribed that wasn’t something otherwise specified than for my condition was Risperidone.